Prozac side effects in women weight gain

Common Questions and Answers about Prozac side effects in women weight gain

prozac

1798419 tn?1315810427 told me that Effexor may attribute to weight gain, and it DOES state this in the side effects printed from the manufacturer, so your Dr. is incorrect. Do your homework and don't trust all the Doctors, find a good one, and also consider natural health options if you possibly can. Good luck!
Avatar f tn I agree side effects can occur causing weight gain for me it was respiridone and abilify
Avatar n tn What differences in side effects does going from 20 to 40mg? Will Prozac make me gain weight? And also can I take diet pills at the same time or do they have contradicting side effects?
Avatar n tn Ask your doctor to consider the old classic, Prozac. All of the others are about the same in regard to weight gain and sexual side effects. It's impossible to predict which ones will or will not create the side effects. Prozac has the best record.
1612372 tn?1298334985 My meds still have side effects and this is annoying. I do not like the weight gain side effect. Also, if I drink water besides bottled water it tastes all metaly and weird.
Avatar f tn I have been on both citalopram and prozac but citalopram was longterm weight gain, dry mouth and headaches and prozac major short term weight gain. Came of prozac for that reason after only a few months and wonder if it would've settled with time, or go back to the one i was on for 12 years but had some side effects including weight gain. Doc says my last option is mirtazapine but it is also an appetite stimulator.
Avatar f tn I jsut started taking prozac, and i was wondering if it causes weight gain ?
Avatar f tn It is one of the meds with the lowest side effects. I switched from Paxil because of the weight gain to Effexor and then Celexa all back to back. It is fine to do and you should start to lose the weight soon. I gained 40 lbs on Paxil and lost 15 once I switched. I don't have many side effects now. Just severe yawning lol. Also I can sleep a lot but that has always been normal for me. Anyway, good luck and if you have any questions feel free.
527657 tn?1214051850 I also ended up going off it I had a fluttering heart and other bad side effects, I personally think that drug should be banned. It causes stress not relieves it. Now im on paxil im just wondering will i gain weight from this drug?
Avatar f tn Hi, I was started on nefazadone hydrochloride years ago, worked well but was withdrawn from the market, citalopram for about 12 years, weight gain and few other side effects. stopped working. Escitalopram gave me fast hearbeat as did trazadone, Setraline fast or slow and irreg heartbeat. Never considered effexor xr/venlafaxine as i was so put off with the reviews of weight gain and the awful discontinuation symptoms. Prozac was great but major weight gain in two months.
Avatar f tn After being on Prozac 10 mg since June 09 dr had me just stop it due tpo the side effects I was having weight gain,bad dizzziness and no sex drive................should i have done a taper off it.............is it dangerous to have just stopped it?
595121 tn?1254647430 I just wish I never got Mirena and my advice is DONT its not Worth the risk,if the Doctors had of told me about the BAD side effects I would NEVER of had it put in. Sorry about going on so long, Good Luck to you all, I have had the Mirena out 4 mths now,my painful breasts have gone,i feel a bit better but i havnt lost any weight, i think it will be hard work losing it. Thanks Net.
Avatar m tn Remember, quite often, or weight gain has more to do with our lifestyle than what we are taking sometimes in my experience. Do you exercise regularly and watch what you eat? Keep us posted!
Avatar f tn This is a generic for Paxil, and I think it's worth a try. Nobody here can say if it will affect your weight. Plus, the side effects are "changes in weight", so it means your weight may go down, it doesn't specifically say "weight gain." I've only been on a couple of antidepressants, both had "weight gain" as a side effect, but I didn't gain any.
415867 tn?1323365503 These older types of antidepressants affect neurotransmitters, causing a broad range of side effects including significant weight gain. Newer antidepressants don’t have the same side effect. While Paxil and Zoloft do cause some weight gain, other SSRIs, like Prozac, Celexa and Lexapro, don’t. For Paxil and Zoloft, the weight gain can add up to five to 40 pounds a year. Some people do experience weight gain with Lexapro or Celexa, but most don’t.
Avatar f tn All medications of course have side-effects, but generally the first anti-depressant prescribed is Prozac (Fluoxetine) because it is so well tolerated. Paxil has quite a few side effects as compared to other anti-deppressants, however, you'll find weight gain goes with most anti-depressants but generally stops at 2-3 lbs.
Avatar f tn I am nervous about taking it because i am afraid of weight gain. I am a relatively thin person but nervous about the weight gain issue.
20632981 tn?1503687567 My question is, does Prozac have low side effects like Zoloft but does it work better? And should I be taking a SSRI or SNRI for depression and anxiety, what works better with less side effects?
Avatar m tn I have been on Lexapro several times over the last 4 years for 6 months to 2 years at a time. I am having problems with the sexual side effects and the weight gain. It's actually less of a "weight gain" than a shift in body composition. My pants are too tight and my shirts are more fitted but I haven't actually gained a pound. I am a competitive runner and haven't changed my exercise or eating habits over the last 2 years.
Avatar n tn Lightheadedness and uncontrollable shaking are side effects of Abilify. Some other ones are weight gain, nausea and dizziness. Prozac interacts with Abilify and may increase the concentration of Abilify in your body. That may be the reason why you are experiencing the side effects. If you just started on Abilify then you should go talk to your doctor and let him know that you cannot tolerate the side effects and be put on something else.
Avatar n tn I went to my doctor the other day to discuss my medication. I was on Wellbutrin but was very aggitated on it, constipation, cried easily, one day I was happy the next I was depressed. She put me on Effexor XR. I have been on it two days and I feel very groggy all day. I feel that I am not sleeping well either. Will this go away after I have been on this a couple weeks?
Avatar f tn A few pounds and then it stops? Or do you continue to gain more weight? I have a couple thoughts on weight gain. If you are still depressed you might be stress eating or eating to relieve some of your symptoms. Weight gain or loss is a common symptom of depression. Taking more medicine could actually help you out. I typically lose my appetite when I get depressed. There's always a correction period when I start to feel better and get my appetite back.
Avatar f tn I was only on it for two months because of other side effects but as for weight, it atually made me lose weight. I would feel hunger but i could very easily ignore it.
Avatar f tn re most likely going through some withdrawal from the Paxil. You could also be having start up side effects from the Prozac. If we do get start up side effects it can be hard to say how long they'll last. I'm not sure what advice I can give you as far as what med to take. Maybe give the Prozac a little more time but if the side effects keep up or get worse then see your Dr.
Avatar f tn However, i am quite concerned with some of the potential side effects in particular- weight gain and an increase in cholesterol levels. I'm aware that this does not happen to everyone but have been reading of people's stories who taken this medication and weight gain seems to be quite common. Could you please shed some light on this subject for me please.
Avatar n tn I switched from Paxil to prozac because of weight gain - been on th eprozac for one week and depression/anxiety symptoms are back in full force. I want to go back to Paxil - do I have to wait while the prozac gets out of my system, or can I start today? Do I need to taper off the prozac (20mg) if I've only been on it a week?